Hail, Beltrami
- When
- October 7, 3:10 AM CST
- Where
- Beltrami County, 0.93 mi E of Ponemah
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 48.020, -94.910
Just after midnight CST on the 7th, a weak area of surface low pressure was located near the Northwest Angle of Minnesota. A cold front stretched southward from the low, along a line from Warroad to Detroit Lakes (MN).
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Just after midnight CST on the 7th, a weak area of surface low pressure was located near the Northwest Angle of Minnesota. A cold front stretched southward from the low, along a line from Warroad to Detroit Lakes (MN). By 3 am CST, the front had moved east of Lake of the Woods and Beltrami Counties. In the 850 mb layer, there was a tight north-south moisture and thermal gradient over and behind the surface front along with about a 35 knot low level jet. Thunderstorms formed mainly in this elevated layer and produced some large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Oct 6, 8:20 PM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE GRAND FORKS ND 920 PM CDT SAT OCT 6 2007 .SHORT TERM... MAIN PROBLEM DURING THE OVERNIGHT WILL BE THE NORTHWARD DEVELOPMENT OF DEEP CONVECTION AND TH EOVERALL EXTENT THROUGH MIDDAY SUNDAY. SFC FRONT HAD PUSHED THROUGH A KROX-KFAR-KABR AXIS BY 00Z...WITH SOME WEAK CONVECTION STILL FORMING AHEAD OF IT INTO NRN MN. APPEARS THAT MAIN CONVECTIVE ACTIVITY IS ANCHORED FURTHER SOUTH THROUGH CNTRL SD AND IS FORMING INTO ELEVATED ZONE ALONG AND BEHIND THE FRONT. MODELS GUIDANCE IS FAIRLY CONSISTENT IN DEVELOPING THIS NORTEASTWARD INTO ERN ND THROUGH THE MIDNIGHT HOURS...AND THEN SHIFTING SLOWLY EWD INTO WRN MN DURING EARLY MORNING TO FORENOON PERIOD ON SUNDAY. TIMING OF GFS HAS BEEN BEST SO FAR...THOUGH DRIER NAM AND RUC ARE FARING BETTER ON QPF. THREAT FOR SEVERE WX HAS DIMINISHED SIGNIFICANTLY AFTER NIGHTFALL AND WITH MOST CONVECTION IN ELEVATED ZONE. STILL SOME POTENTIAL FOR SOME ISOLATED LARGER HAIL IN THE MIX OVERNIGHT. OVERALL...DEEP 500MB TROF OVER THE CNTRL ROCKIES WILL SLOWLY SHIFT INTO THE WRN DKTAS FOR SUNDAY. THEN PATTERN IS EXPECTED TO LIFT INTO WRN ONT BY LATE ON MONDAY. THIS KEEP THE FGF CWA IN A GENERALLY DAMP AND COOL PATTERN FOR THE EARLY WEEK PERIOD. .LONG TERM (WED-SUN)... THE LONG TERM WILL START OFF WITH A RIDGE OF HIGH PRESSURE OVER THE FORECAST AREA ON WEDNESDAY...BRINGING SUNSHINE AND SEASONAL LIKE TEMPERATURES TO THE AREA. BY THURSDAY...A LOW WILL TRACK ACROSS SRN CANADA AND RETURN FLOW FROM THE SOUTH WILL SET UP AND BRING A SLIGHT CHANCE OF POPS TO THE AREA. 12Z GFS DOES KEEP THE PRECIP MAINLY NORTH OF THE BORDER...HOWEVER PREVIOUS 12Z RUN BROUGHT PRECIP ACROSS THE FORECAST AREA. STILL A GOOD DEAL OF UNCERTAINTY IN LONG RANGE MODEL RUNS SO WENT WITH 18 POPS FOR NOW. REMAINDER OF THE WEEK SHOULD BE FAIRLY DRY WITH SEASONAL LIKE TEMPS. && .AVIATION... MVFR TO IFR CIGS LIKELY OVER MOST OF THE FA THROUGH THE OVERNIGHT AND MORNING HOURS ON SUNDAY...AND PERSISTING INTO THE AFTERNOON ACROSS NCNTRL MN. MVFR VSBYS WILL MAINLY BE ASSOCIATED WITH -RA AND ISOLD -TSRA ACTIVITY. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GUST/HOPKINS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT SAT OCT 6 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-071215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT SAT OCT 6 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EASTERN NORTH DAKTOA...NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE EXPECTED TO DEVELOP IN EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS EVENING. THE MAIN SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS REMAIN POSSIBLE IN PARTS OF NORTHWEST AND WEST CENTRAL MINNESOTA ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
159 AM CDT SUN OCT 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM HAIL 6 NNE FINLEY 47.59N 97.79W
10/07/2007 E0.88 INCH STEELE ND TRAINED SPOTTER
&&
GGUSTThe Fargo/Grand Forks radar (KMVX), 189 km away, was scanning. The volume nearest the first event began at 09:11 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, October 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 54783, 54784.